Hail, Union
- When
- June 13, 10:05 PM CST
- Where
- Union County, 0.52 mi W of Creston
- Measured
- 0.75 in hail
- Crop damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.070, -94.380
A warm front remained in place to the south of Iowa during the overnight hours of the 13th into the morning of the 14th. The airmass was very unstable to the south of the front with CAPE around 3500 J/kg and lifted indices of -7 to -9 C.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
A warm front remained in place to the south of Iowa during the overnight hours of the 13th into the morning of the 14th. The airmass was very unstable to the south of the front with CAPE around 3500 J/kg and lifted indices of -7 to -9 C. The atmosphere was moderately sheared with 35 to 50 kts of shear available. CAPE in the -10 to -30 C layer of the atmosphere was between 500 and 800 J/kg. Downdraft CAPE was just under 1000 J/jg. Thunderstorms formed over southern Iowa as the low level jet of 35 to 50 kts developed. Hail began to occur with the storms shortly before midnight over southern Iowa. Heavy rain was also an issue on already saturated ground with precipitable water values over 1.6 inches. The storms eventually intensified with severe weather developing. Golf ball size hail was reported in Madison County at Earlham. This was one of the larger reports. Another storm produced hail around 2 inches in diameter in the Huxley area of Story County. Several reports of hail around an inch to one and one half inches in diameter were received. Heavy rainfall occurred over central into southeast Iowa. Rainfall of 3 to 6 inches resulted in flash flooding in Mahaska County, closing Iowa Highway 92 near Oskaloosa. Once the flash flooding subsided, considerable water remained standing through the area with general flooding continuing.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 13, 7:00 PM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 800 PM CDT MON JUN 13 2011 .UPDATE... THUNDERSTORMS DEVELOPING ALONG BOUNDARY LIFTING NORTHWARD ACROSS SOUTHERN CWA ON NOSE OF WAA/MOISTURE ADVECTION ALOFT. AN INCREASE IN COVERAGE EXPECTED BY LATE EVENING INTO THE OVERNIGHT HOURS AS SHORTWAVE TROUGH ALOFT SLIDES NORTHEASTWARD THROUGH THE REGION. HEAVY RAIN THREAT STILL EXPECTED ESPECIALLY WITH THE ADDITION OF THIS CONVECTION ACROSS THE SOUTH/SOUTHEAST EARLY THIS EVENING. .SHORT TERM /TONIGHT/... WARM FRONT REMAINS JUST SOUTH OF THE BORDER TONIGHT WITH LOW LEVEL JET EXPECTED TO INCREASE DURING THE EVENING HOURS. FOCUS FOR MORE HEAVY RAINFALL EXPECTED INTO TONIGHT AS MAINLY ELEVATED CONVECTION FIRES INTO THE REGION AND MOVES NORTHEAST. ANOTHER COMPLEX OVER SOUTH DAKOTA MAY DRIVE ESE WITH TIME AND MERGE LATE OVERNIGHT. PWATS REMAIN QUITE HIGH AT 1 TO 1.4 INCHES AND FFG WILL BE LOWERED DUE TO RAINFALL TODAY. THUS...HAVE BROADBRUSHED AN AREA ALONG AND SOUTH OF US 30 FOR THE NIGHTTIME HOURS. POSSIBILITY OF ONE TO THREE INCHES IN SOME OF THE HEAVIER STORMS. EARLY ON SEVERE WEATHER MAY OCCUR SOUTHWEST WITH WITH WIND AND HAIL BEING THE MAIN THREATS. LOWS WILL DROP INTO THE 50S AND LOWER 60S ACROSS THE REGION. .LONG TERM /TUESDAY THROUGH MONDAY/... LITTLE CHANGE IN FORECAST THINKING TODAY...SYNOPTIC PATTERN REMAINS ACTIVE THIS WEEK INTO THE WEEKEND WITH MULTIPLE ROUNDS OF SHOWERS AND STORMS AND MODERATE TEMPERATURES EXPECTED. IT DOES NOW APPEAR POSSIBLE THAT WE MAY SEE A RETURN OF SOME SUMMER WARMTH AROUND SUNDAY OR MONDAY OF NEXT WEEK...AS WILL BE DISCUSSED BELOW. AT 500 MB...THE RIDGE LYING TO OUR SOUTH WILL CONTINUE TO ERODE AS A LONGWAVE TROUGH CURRENTLY OVER THE ROCKIES MOVES EASTWARD INTO THE MIDWESTERN U.S. AND MOVES OVER MINNESOTA OR NORTHERN IOWA LATE ON WEDNESDAY. THIS SYSTEM WILL BE MOVING AWAY BY THURSDAY AND WE WILL SEE A BRIEF QUIET PERIOD AS THE RIDGE REBUILDS...BUT BY FRIDAY NIGHT OR SUNDAY THE CURRENT PATTERN WILL REESTABLISH ITSELF WITH A RETURN TO WEST SOUTHWESTERLY FLOW ALOFT AND QUICKLY MOVING IMPULSES PROVIDING SHOWER AND THUNDERSTORM CHANCES INTO THE WEEKEND. CONFIDENCE IN FORECAST DETAILS FOR THE EARLY WEEK SYSTEM SET TO AFFECT US OVER THE NEXT COUPLE OF DAYS HAS INCREASED OVERALL...A SURFACE LOW WILL REMAIN ANCHORED OVER KANSAS TONIGHT AHEAD OF THE 500 MB TROUGH THEN MOVE ACROSS NORTHERN MISSOURI AND POSSIBLY FAR SOUTHEASTERN IOWA ON TUESDAY AND TUESDAY NIGHT. A STATIONARY BOUNDARY OR WARM FRONT EXTENDING EAST NORTHEAST FROM THE LOW WILL STRETCH ACROSS NORTHERN MISSOURI OR FAR SOUTHERN IOWA...AND ALONG AND NORTH OF THIS BOUNDARY THE APPROACHING LONGWAVE WILL PROVIDE AMPLE SUPPORT FOR OVERRUNNING CONVECTION ESPECIALLY DURING THE EVENING AND NIGHTTIME HOURS WHEN THE NOCTURNAL LLJ WILL PROVIDE ADDITIONAL FORCING...AND POSSIBLY DURING PEAK HEATING NEAR THE FRONT WHEN WE MAY SEE SOME SURFACE BASED CONVECTION. HAVE CONTINUED TREND OF HIGHER POPS OVERNIGHT WITH THE LIKELIES LATE TONIGHT TAPERING OFF TO HIGH CHANCE AND MOVING TO OUR NORTHEAST TUESDAY MORNING...THEN MORE BROADBRUSHED CHANCE POPS TUESDAY AFTERNOON TO ACCOUNT FOR UNCERTAINTY IN THE POSSIBILITY OF PEAK HEATING CONVECTIVE TRIGGERING...AND A RETURN OF LIKELY POPS ON TUESDAY NIGHT BEFORE MOVING THEM OFF TO THE EAST ON WEDNESDAY AS THE SYSTEM AND SURFACE TROUGH MOVE THROUGH. SEVERE WEATHER POTENTIAL DURING THIS TIMEFRAME APPEARS MARGINAL AS INSTABILITY NORTH OF THE FRONT WILL BE VERY LOW AND THE HIGHER INSTABILITY SHOULD MAINLY BE CONFINED TO MISSOURI. HOWEVER...WE WILL SEE A THREAT OF HEAVY RAIN WITH GOOD MOISTURE TRANSPORT OVER THE SURFACE BOUNDARY AND EFFICIENT PRECIPITATION PROCESSES LIKELY. FROM LATE WEDNESDAY THROUGH TUESDAY WE WILL SEE A BRIEF DRY PERIOD BEHIND THIS FIRST STORM SYSTEM...THEN BY THURSDAY NIGHT OR FRIDAY MORNING ESSENTIALLY THE EXACT SAME PATTERN WILL RESET AND BY LATE FRIDAY THROUGH SATURDAY WE WILL ONCE AGAIN SEE A SURFACE LOW OVER KANSAS...FRONTAL BOUNDARY NEAR THE IOWA/MISSOURI BORDER...AND SUBTLE SHORTWAVES MOVING THROUGH WEST SOUTHWESTERLY FLOW ALOFT. HAVE THUS MAINTAINED BROAD LOW TO MID CHANCE POPS FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT...WITH THE HIGHER POPS AGAIN COMING GENERALLY AT NIGHT. BY SATURDAY NIGHT WE WILL FINALLY SEE SOME SEMBLANCE OF A CHANGE IN THE LARGE SCALE 500 MB PATTERN...WITH ANOTHER LONGWAVE TROUGH DIGGING INTO THE WESTERN U.S. AND AMPLIFYING THE FLOW...RESULTING IN A STRENGTHENING OF THE RIDGE ACROSS THE SOUTHEASTERN STATES. THIS SHOULD PLACE US IN MORE SOUTHWESTERLY FLOW AND HOPEFULLY SHUNT THE SHORTWAVES MOVING AROUND THE TROUGH OFF TO OUR WEST...LIKELY RESULTING IN DRIER AND WARMER WEATHER AS MODERATE SOUTHERLY LOW LEVEL FLOW WOULD BE EXPECTED. THE GFS AND ECM BOTH INDICATE THIS GENERAL PATTERN SO HAVE KEPT POPS OUT FROM SUNDAY ONWARD AND INTRODUCED HIGH TEMPERATURES WELL INTO THE 80S FOR SUNDAY AND MONDAY. WE WILL SEE IF THIS HOLDS UP THROUGH THE WEEK. && .AVIATION...14/00Z MAINLY VFR CONDITIONS ACROSS THE TAF SITES ATTM...HOWEVER CLOUDS TO INCREASE WITH BASES LOWERING AS SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP ACROSS THE AREA BY LATE THIS EVENING AND LINGER THROUGH THE OVERNIGHT HOURS AND INTO TUESDAY MORNING. EXPECT THUNDER TO DEVELOP ACROSS SOUTHWESTERN IOWA BY 03-06Z AND SPREAD ACROSS ENTIRE CWA THROUGH 12Z. SOME ADDITIONAL DEVELOPMENT MAY LINGER ACROSS THE EAST FROM 12-15Z. REDEVELOPMENT TOWARDS THE END OF THE FORECAST PERIOD IS POSSIBLE...BUT WITH UNCERTAINTY HIGH HAVE LEFT OUT OF THE FORECAST. CLOUD BASES TO DROP TO LOW VFR AND POSSIBLY MVFR CONDITIONS WITH THE STORMS. WINDS TO REMAIN EASTERLY TO SOUTHEASTERLY THROUGH THE PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH TUESDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS- DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK- POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...REV LONG TERM...LEE AVIATION...BEERENDS UPDATE...BEERENDS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 610 PM CDT MON JUN 13 2011 IAZ072-073-141015- MADISON-WARREN- 610 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE LATER THIS EVENING AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL...ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE APPRECIATED. IAZ057>062-070-071-074-075-081>086-092>097-141015- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 610 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE AGAIN LATER THIS EVENING INTO TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE APPRECIATED. IAZ004>007-015>017-023>028-033>039-044>050-141015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 610 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT MORE STORMS ARE AGAIN POSSIBLE OVER THE AREA TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. RAINFALL REPORTS WOULD BE APPRECIATED. BEERENDS
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
608 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM HEAVY RAIN MANNING 41.91N 95.06W
06/13/2011 E0.50 INCH CARROLL IA TRAINED SPOTTER
BRIEF HEAVY RAINFALL AND MINOR STREET FLOODING REPORTED
IN MANNING.
1100 AM TSTM WND DMG YALE 41.78N 94.36W
06/13/2011 GUTHRIE IA TRAINED SPOTTER
8 INCH DIAMETER TREE DOWN.
1136 AM TSTM WND GST 1 NNW WAUKEE 41.62N 93.87W
06/13/2011 E60.00 MPH DALLAS IA TRAINED SPOTTER
OFF DUTY NWS EMPLOYEE
1200 PM NON-TSTM WND DMG 3 E ALGONA AIRPORT 43.08N 94.22W
06/13/2011 KOSSUTH IA TRAINED SPOTTER
TREE CONSISTING OF TWO TRUNKS EACH 1.5 FEET IN DIAMETER
SNAPPED OFF AT THE BASE IN THE SPOTTERS YARD. TIME
ESTIMATED FROM AIRPORT OBSERVATIONS.
1223 PM NON-TSTM WND GST 1 S JEFFERSON 42.00N 94.38W
06/13/2011 M58.00 MPH GREENE IA MESONET
1229 PM NON-TSTM WND GST 1 E PERRY 41.84N 94.08W
06/13/2011 M60.00 MPH DALLAS IA MESONET
0100 PM NON-TSTM WND DMG 1 N MADRID 41.89N 93.82W
06/13/2011 BOONE IA TRAINED SPOTTER
THREE TREES AT LEAST FOUR INCHES IN DIAMETER DOWN ALONG
HIGHWAY 70. WIND SPEED MEASURED AT 40 MPH...BUT LIKELY
WAS HIGHER DUE TO THE BUILDINGS IN TOWN AFFECTING THE
MEASUREMENT.
0107 PM NON-TSTM WND GST BOONE AIRPORT 42.05N 93.85W
06/13/2011 M59.00 MPH BOONE IA AWOS
0115 PM NON-TSTM WND DMG BOONE 42.05N 93.88W
06/13/2011 BOONE IA TRAINED SPOTTER
THREE 6 TO 8 INCH IN DIAMETER BRANCHES DOWN. WINDS
ESTIMATED AT 65 MPH. LOTS OF SMALL BRANCHES DOWN. TIME
ESTIMATED FROM NEARBY OBSERVATIONS.
0120 PM NON-TSTM WND DMG HUXLEY 41.90N 93.60W
06/13/2011 STORY IA LAW ENFORCEMENT
12 INCH DIAMETER TREE LIMB BLOWN DOWN FROM WAKE LOW
WINDS.
0124 PM NON-TSTM WND GST OTTUMWA AIRPORT 41.11N 92.45W
06/13/2011 M60.00 MPH WAPELLO IA ASOS
0125 PM HEAVY RAIN INDIANOLA 41.36N 93.57W
06/13/2011 E2.00 INCH WARREN IA EMERGENCY MNGR
HEAVY RAIN POOLING ALONG HIGHWAY 65-69 NEAR HAYES STREET.
LANE BLOCKED TO TRAFFIC DUE TO PONDING WATER.
0234 PM HAIL 5 W DRAKESVILLE 40.80N 92.58W
06/13/2011 E0.75 INCH DAVIS IA LAW ENFORCEMENT
0240 PM NON-TSTM WND DMG NEVADA 42.02N 93.45W
06/13/2011 STORY IA EMERGENCY MNGR
3 FOOT DIAMETER TREE FELL ON HOUSE IN NEVADA.
&&
SKOWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 830 PM CDT MON JUN 13 2011 IAZ097-140230- DAVIS- 830 PM CDT MON JUN 13 2011 AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL DAVIS COUNTY...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLOOMFIELD... FLORIS... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. COGIL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND DMG NEVADA 42.02N 93.45W
06/13/2011 STORY IA TRAINED SPOTTER
TWO LARGE TREES ESTIMATED AT ONE FOOT IN DIAMETER FELLED
AT HATTERY PARK. A LARGE SECTION OF WOODEN FENCE ONE
BLOCK SOUTH OF THE PARK WAS ALSO BLOWN DOWN. TIME
ESTIMATED FROM OBSERVATIONS.
&&
SKOWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1010 PM CDT MON JUN 13 2011 IAZ081-082-093-140415- ADAMS-RINGGOLD-UNION- 1010 PM CDT MON JUN 13 2011 AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF CRESTON TO 18 MILES SOUTH OF CRESTON...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TINGLEY... SHANNON CITY... CROMWELL... CRESTON AIRPORT... ARISPE... CRESTON... AFTON... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. COGIL
The Des Moines radar (KDMX), 92 km away, was scanning. The volume nearest the first event began at 04:03 UTC.
13 hail, 1 flash flood, 1 flood. Local standard time, as filed.
Highway 92 closed from T25 to U.S. Highway 163 by flash flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2011Every state in 2011This day in weather historyWarnings in Iowa, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298885, 298889, 298895, 298896, 298905, 298907, 298902, 298908, 299156, 298909, 298946, 298947, 298948, 299158, 299511.